MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5520B100
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as no product was returned for evaluation.The device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there were no other similar events for the lot referenced.Conclusions: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as product return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient underwent left total knee replacement (b)(6) 2018.Patient had mechanical failure left knee arthrofibrosis and underwent left knee revision only tibial and patellar components exchanged (b)(6) 2018.".
 
Event or Problem Description
The patient underwent left total knee replacement 1/25/2018.Patient had mechanical failure left knee arthrofibrosis and underwent left knee revision only tibial and patellar components exchanged (b)(6) 2018.".
 
Additional Manufacturer Narrative
An event regarding arthrofibrosis involving a triathlon baseplate was reported.The event was confirmed based on clinician review of the medical records provided.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.The device remains implanted.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: review of these records confirms revision of a primary cemented tka for pain and dysfunction occurred.The cause of this pain and dysfunction was reported to be caused by arthrofibrosis ¿ an excessive scar tissue response which can lead to restriction of joint motion and pain.The root cause for the development of arthrofibrosis is unknown.No mechanical complication is identified.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there were no other similar events for the lot referenced.Conclusions: a review of the provided medical records and x-rays by a clinical consultant confirms revision of a primary cemented tka for pain and dysfunction occurred.The cause of this pain and dysfunction was reported to be caused by arthrofibrosis ¿ an excessive scar tissue response which can lead to restriction of joint motion and pain.The root cause for the development of arthrofibrosis is unknown.No mechanical complication is identified.Further information such as further medical records is required to complete the investigation for determining a root cause.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #1
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7971379
Report Number0002249697-2018-03401
Device Sequence Number16537055
Product Code MBH
UDI-Device Identifier07613327041040
UDI-Public07613327041040
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number5520B100
Device Lot NumberC9R7L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight54